Journal of Statistical Theory and Applications

Latest Articles

Research Article

Moments of Dual Generalized Order Statistics from Inverted Kumaraswamy Distribution and Related Inference

Bushra Khatoon, M. J. S. Khan, Zubdahe Noor
In Press, Uncorrected Proof, Available Online: 3 March 2021
In this paper, the exact and explicit expressions for single, product, and conditional moments for inverted Kumaraswamy distribution using dual generalized order statistics (dgos) are derived. Further, the expression for maximum likelihood estimator (MLE) and uniformly minimum variance unbiased estimator...
Research Article

On Upper k-Record Values from the Generalized Linear Exponential Distribution

M. Alam, M. A. Khan, R. U. Khan
In Press, Uncorrected Proof, Available Online: 1 March 2021
In this paper, we derive the exact expressions as well as recurrence relations for single and product moment of generalized upper record values from the four-parameter generalized linear exponential distribution. Further, we characterize the given distribution through conditional expectation and recurrence...
Research Article

Alpha Power Transformed Weibull-G Family of Distributions: Theory and Applications

I. Elbatal, M. Elgarhy, B. M. Golam Kibria
In Press, Uncorrected Proof, Available Online: 1 March 2021
This paper considers three special cases: Exponential, Rayleigh and Lindley of a family of generalized distributions, called alpha power Weibull G (APW-G) family. Some essential and valuable statistical properties of the family of distributions are obtained. The proposed distributions are very flexible...
Research Article

New Discrete Lifetime Distribution with Applications to Count Data

Beih S. El-Desouky, Rabab S. Gomaa, Alia M. Magar
In Press, Uncorrected Proof, Available Online: 22 February 2021
In this paper, we present a new class of distribution called generalized Hermite–Genocchi distribution (GHGD). This model is obtained by compounding generalized Hermite–Genocchi polynomials given by Gould and Hopper with powers series distribution. Statistical properties and reliability characteristics...
Research Article

Bayesian Estimation of System Reliability Models Using Monte-Carlo Technique of Simulation

Kirti Arekar, Rinku Jain, Surender Kumar
In Press, Corrected Proof, Available Online: 8 February 2021
This paper discusses the problem of how Monte-Carlo simulation method is deal with Bayesian estimation of reliability of system of n s-independent two-state component. Time-to-failure for each component is assumed to have Weibull distribution with different parameters for each component. The shape parameter...
Research Article

On Seemingly Unrelated Regression Model with Skew Error

Omid Akhgari, Mousa Golalizadeh
In Press, Corrected Proof, Available Online: 8 February 2021
Sometimes, invoking a single causal relationship to explain dependency between variables might not be appropriate particularly in some economic problems. Instead, two jointly related equations, where one of the explanatory variables is endogenous, can represent the actual inheritance inter-relationship...
Research Article

A Robust High-Dimensional Estimation of Multinomial Mixture Models

Azam Sabbaghi, Farzad Eskandari, Hamid Reza Navabpoor
In Press, Corrected Proof, Available Online: 8 February 2021
In this paper, we are concerned with a robustifying high-dimensional (RHD) structured estimation in finite mixture of multinomial models. This method has been used in many applications that often involve outliers and data corruption. Thus, we introduce a class of the multinomial logistic mixture models...
Research Article

Generalized Rank Mapped Transmuted Distribution for Generating Families of Continuous Distributions

M. A. Ali, Haseeb Athar
In Press, Corrected Proof, Available Online: 5 February 2021
This study introduces generalized transmuted family of distributions. We investigate the special cases of our generalized transmuted distribution to match with some other generalization available in literature. The transmuted distributions are applied to Weibull distribution to find generalized rank...
Research Article

A Note on Generalization of the Simplest Time-Dependent Discrete Markov Process: Linear Growth Process With Immigration-Emigration

Bijoy Kumar Pradhan, Priyaranjan Dash, Upasana
In Press, Corrected Proof, Available Online: 5 February 2021
Lineargrowth process with immigration and emigration is the general model in the study of population in biological and ecological systems, and their transient analysis is the most important factor in the understanding of the structural behavior of such systems. The probability-generating function π(z,...
Research Article

Restricted Empirical Likelihood Estimation for Time Series Autoregressive Models

Mahdieh Bayati, S.K. Ghoreishi, Jingjing Wu
In Press, Corrected Proof, Available Online: 3 February 2021
In this paper, we first illustrate the restricted empirical likelihood function, as an alternative to the usual empirical likelihood. Then, we use this quasi-empirical likelihood function as a basis for Bayesian analysis of AR(r) time series models. The efficiency of both the posterior computation algorithm,...
Research Article

Transmuted Lower Record Type Fréchet Distribution with Lifetime Regression Analysis Based on Type I-Censored Data

Caner Tanış, Buğra Saraçoğlu, Coşkun Kuş, Ahmet Pekgör, Kadir Karakaya
In Press, Corrected Proof, Available Online: 25 January 2021
This paper introduces a new lifetime distribution by mixing the first two lower record values and various distributional properties are examined. Statistical inference on distribution parameters are discussed with five estimators. A Monte Carlo simulation study is carried out to evaluate the risk behavior...
Research Article

Generalized Skew Laplace Random Fields: Bayesian Spatial Prediction for Skew and Heavy Tailed Data

Mohammad Mehdi Saber, Alireza Nematollahi, Mohsen Mohammadzadeh
In Press, Uncorrected Proof, Available Online: 20 January 2021
Earlier works on spatial prediction issue often assume that the spatial data are realization of Gaussian random field. However, this assumption is not applicable to the skewed and kurtosis distributed data. The closed skew normal distribution has been used in these circumstances. As another alternative,...
Research Article

Similarity Measure Based on the Belief Function Theory: Application in a Decision-Making Process

M. Khalaj, F. Khalaj
In Press, Corrected Proof, Available Online: 18 January 2021
This study considers a new aspect of the belief function theory to define a belief set, which is characterized by truth, uncertainty and falsity belief degrees as a 3D vector representation. Then, based on the implication of a belief set, one of the similarity measures (i.e., Cosine, Jaccard and Dice)...
Research Article

On Inference of Overlapping Coefficients in Two Inverse Lomax Populations

Hamza Dhaker, El Hadji Deme, Salah El-Adlouni
In Press, Corrected Proof, Available Online: 15 January 2021
Overlapping coefficient is a direct measure of similarity between two distributions which is recently becoming very useful. This paper investigates estimation for some well-known measures of overlap, namely Matusita's measure ρ, Weitzman's measure Δ and Λ based on Kullback–Leibler. Two estimation...
Research Article

Construction of Strata for a Model-Based Allocation Under a Superpopulation Model

Bhuwaneshwar Kumar Gupt, Md. Irphan Ahamed
In Press, Corrected Proof, Available Online: 13 January 2021
This paper considers the problem of optimum stratification for a model-based allocation under a superpopulation model. The equations giving optimum points of stratification have been derived and a few methods for finding approximately optimum points of stratification have been obtained from the equations....
Research Article

Statistical Properties and Different Estimation Procedures of Poisson–Lindley Distribution

Mohammed Amine Meraou, Mohammad Z. Raqab
In Press, Corrected Proof, Available Online: 11 January 2021
In this paper, we propose a new class of distributions by compounding Lindley distributed random variates with the number of variates being zero-truncated Poisson distribution. This model is called a compound zero-truncated Poisson–Lindley distribution with two parameters. Different statistical properties...
Research Article

Bayes Factors for Comparison of Two-Way ANOVA Models

R. Vijayaragunathan, M. R. Srinivasan
Volume 19, Issue 4, December 2020, Pages 540-546
In the traditional two-way analysis of variance (ANOVA) model, it is possible to identify the significance of both the main effects and their interaction based on the P values. However, it is not possible to determine how much data supports the model when these effects are incorporated into the model....
Research Article

Measure of Departure from Point Symmetry and Decomposition of Measure for Square Contingency Tables

Kiyotaka Iki, Sadao Tomizawa
Volume 19, Issue 4, December 2020, Pages 526-533
For square contingency tables with ordered categories, Tomizawa, Biometrica J. 28 (1986), 387–393, considered the conditional point symmetry model. Kurakami et al., J. Stat. Adv. Theory Appl. 17 (2017), 33–42, considered the another point symmetry and the reverse global symmetry model. The present paper...
Research Article

An Unbiased Estimator of Finite Population Mean Using Auxiliary Information

B. Mahanty, G. Mishra
Volume 19, Issue 4, December 2020, Pages 534-539
In this paper, an unbiased estimator is constructed by using a linear combination of an estimator of study variable and mean per unit estimator of an auxiliary variable under simple random sampling without replacement scheme. The efficiency of the estimator under optimality compared with the mean per...
Research Article

A Class of Beta Second Kind Mixture Distributions

Mian Arif Shams Adnan, Humayun Kiser
Volume 19, Issue 4, December 2020, Pages 518-525
A class of mixture distributions have been derived which we call beta second kind mixtures of distributions. Various integral representations of beta functions can be obtained using these mixture beta distributions. Estimation of unknown parameters along with some characteristics of these distributions...
Research Article

Classical and Bayesian Inference for the Burr Type XII Distribution Under Generalized Progressive Type I Hybrid Censored Sample

Parya Parviz, Hanieh Panahi
Volume 19, Issue 4, December 2020, Pages 547-557
This paper describes the classical and Bayesian estimation for the parameters of the Burr Type XII distribution based on generalized progressive Type I hybrid censored sample. We first discuss the maximum likelihood estimators of unknown parameters using the expectation-maximization (EM) algorithm and...
Research Article

Modified Maximum Likelihood Estimations of the Epsilon-Skew-Normal Family

Parichehr Jamshidi, Mohsen Maleki, Zahra Khodadadi
Volume 19, Issue 4, December 2020, Pages 481-486
In this work, maximum likelihood (ML) estimations of the epsilon-skew-normal (ESN) family are obtained using an EM-algorithm to modify the ordinary estimation already used and solve some of its problems within issues. This family can be used for analyzing the asymmetric and near-normal data, so the skewness...
Research Article

Pranav Quasi Gamma Distribution: Properties and Applications

Sameer Ahmad Wani, Anwar Hassan, Shaista Shafi, Sumeera Shafi
Volume 19, Issue 4, December 2020, Pages 506-517
We have developed Pranav Quasi Gamma Distribution (PQGD) as a mixture of Pranav distribution (θ) and Quasi Gamma distribution (2,θ). We obtained various necessary statistical characteristics of PQGD. The flexibility of proposed model is clear from graph of hazard function. The reliability measures of...
Research Article

A Modification of the Gompertz Distribution Based on the Class of Extended-Weibull Distributions

Mohammad Reza Kazemi, Ali Akbar Jafari, Saeid Tahmasebi
Volume 19, Issue 4, December 2020, Pages 472-480
This paper introduces a new four-parameter extension of the generalized Gompertz distributions. This distribution involves some well-known distributions such as extension of generalized exponential, generalized exponential, and generalized Gompertz distributions. In addition, it can have a decreasing,...
Research Article

Transmuted Kumaraswamy Weibull Distribution with Covariates Regression Modelling to Analyze Reliability Data

Muhammad Shuaib Khan, Robert King, Irene Lena Hudson
Volume 19, Issue 4, December 2020, Pages 487-505
This paper investigates the potential usefulness of the transmuted Kumaraswamy Weibull distribution by using quadratic rank transmutation map technique for modelling reliability data. Some structural properties of the transmuted Kumaraswamy Weibull distribution are discussed. We propose a location-scale...